MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/RIGHT; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/RIGHT; PLATE,FIXATION,BONE
Model Number 02.118.404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional classification code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation due to infection.A review of the device history records has been requested.Manufacture date is currently unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received information reported on maude report: (catalog number).Corrections to information on maude report: event date is unknown for non-union, additional information added to original description, (procode and common device name).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is against user facility medwatch number (b)(4).The only information contained in this report is correction or additional information.It was reported that a patient underwent an open reduction internal fixation (orif) of a closed ankle fracture on (b)(6) 2016.Approximately one month ago, he was seen in the office and a nonunion was noted.The patient has noted that over the past couple of weeks he had started developing redness to the lateral aspect of his right ankle.He continues to smoke heavily.He has been on antibiotics for his abdominal infection, however he has not had resolution of his ankle infection.Surgical intervention is indicated.He is here today for hardware removal of his right ankle (one (1) 2.7mm variable-angle locking compression plate (va-lcp) lateral distal fibula plate/5 holes/right and eight (8) screws, unknown quantity of each; 2.7mm variable-angle (va) locking screw self-tapping with t8 stardrive recess 16mm, 2.7mm cortex screw self-tapping with t8 stardrive recess 14mm, 3.5mm cortex screw self-tapping 22mm).Dorsalis pedis pulse/posterior tibial pulses are 2+.There is an incision on the lateral aspect of the right ankle that is mostly healed with a new incision from recent bedside culture.There is periwound erythema and fluctuating sensation intact to light touch (silt).Proceed with right ankle hardware removal and incision and drainage (i&d).Approximately one week ago, on (b)(6) 2017, there was surgical removal of infected hardware with incision and drainage (i&d).Surgical delay and patient outcome were not noted on the maude report.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Product manufacture date: august 19, 2016.Product manufacture location: synthes (b)(4).A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 2.7mm va-lcp lateral distal fibula plate/5 holes/right (part number 02.118.404, lot number h170773) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6747041
Report Number3003506883-2017-10144
Device Sequence Number16528809
Product Code HRS
UDI-Device Identifier10886982038869
UDI-Public(01)10886982038869(10)H170773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number02.118.404
Device Catalogue Number02118404
Device Lot NumberH170773
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/12/2017
07/28/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date07/28/2017
08/03/2017
Patient Sequence Number1